Imatinib and liver toxicity

Mohammad Inamul Haq, Joanna Nixon, Adrian J A

Research output: Contribution to journalArticlepeer-review

Abstract

Matinib is a specific tyrosine kinase inhibitor which has been approved for the treatment of Philadelphia chromosome-positive chronic myeloid leukaemia and c-KIT (CD117)-positive gastrointestinal stromal tumours. It has been associated with hepatotoxicity ranging from abnormal liver function tests to acute liver failure along with chronic hepatitis B reactivation. We report the case of a patient who was started on adjuvant treatment with imatinib following resection of a primary gastrointestinal stromal cell tumour of jejunum and developed severe hepatotoxicity. There was no history of risk factors for liver disease, and a search for the underlying causes of hepatotoxicity was unremarkable. Imatinib was stopped and she was treated with steroids which resulted in dramatic improvement of liver function tests. Liver biopsy in this case was not performed because liver function tests improved following discontinuation of imatinib and treatment with steroids. Repeat imaging did not reveal any evidence of tumour recurrence.
Original languageEnglish
Article number226740
Number of pages4
JournalBMJ Case Reports
Volume11
DOIs
Publication statusPublished - 7 Dec 2018

Keywords

  • gastric cancer
  • chemotherapy
  • liver disease

Cite this